Changing from T4/T3 to NDT/T3, Sinusitis & flu like symptoms, & increasing dose - help & advice please !

Hi, I switched from 75mg Levo & 10mg T3 combo to a 1grain NP Thyroid & 10mg T3 2 weeks ago  ( i.e on Friday 15/4/16). The following Wed I came home from work early with a very bad sore throat & generally feeling bad. Thought It would all sort itself out but ended up having to visit GP this Tues (26/4/16). She has diagnosed Sinusitis & given me a weeks course of antibiotics. She wants to see me next week as my blood pressure was a little low on that visit ( I am on BP meds - 5mg Rampiril). I'm hoping that this illness & the swap to ndt are not related & that it is just a case of coincidence that the 2 have happened almost at the same time. Anyway, today I am feeling no better. I would like thoughts on whether anyone else had general health issues (or illness) when they switched over to ndt & also whether I should proceed to raise my ndt today to 1 and 1/2 grains, even though 1 grain is supposed to = 75 mg levo anyway.  Basically I don't really know where to go from here (my Endo & GP are not aware at the mo that I have made the switch from Levo, as neither are sympathetic to me wanting to try it). I will just add that I am also on 20mcg Hydrocortisone daily, due to only having one (non Cortisol producing/hibernating) Adrenal gland left (other was removed along with its tumour 3 years ago - I am post Cushings Syndrome). Hope I've put in enough info! Thanks in advance.

Last edited by

4 Replies

oldestnewest
  • If I were you I would try one particular alternative thyroid hormone at a time and work up to a dose which made me feel better. This allows us to get used to it and besides we might be having problems with fillers/binders. I tried about 3 NDTs.

    After a few months and adjusting and not benefiting I would then try adding T3.

    1 gr of NDT - its effect can be between 75 and 100mcg, it depends on the person.

    When beginning NDT (and if you've been on levo previously you switch straight over) you increase by a small dose every two weeks till your symptoms are alleviated. Some people go as high as 5 or more but it is very individual. Some are o.k. on around 2. You should take pulse/temp and keep an eye on both whilst increasing.

  • I  had annual sinus infections  for several years on T4.I would end up sleeping upright on many pillows,as lying even semi-prone would lead to excruciating pains in the head.This went on for weeks after the initial viral infection.I always had 2 courses of antibiotics.When I added T3  to my T4,I had the worst attack ever.I sat upright for a month & spent most of the night in a chair,getting up to take paracetamol with caffeine & do a steam bath every couple of hours.I even used an ice-pack sometimes,the pain was so bad.Again,2 courses of antibios.

    At my appointment with ENT afterwards,the consultant said I did not have any sinus issues & recommended an appointment with neurology  with an obligatory CAT scan.

    I believe this latest attack happened because of adding T3 & lowering T4.I also had an attack of supraventricular tachycardia which put me in hospital,resulting in all the heart tests afterwards & diagnosis of an electrical fault caused by a birth defect.

    After a gap & all the tests,I went on to slowly reduce T4 to zero & had 8 months on T3-only with a big improvement in sinus & heart symptoms(tachycardia & ectopic beats)

    At present I am on 10mcgs T3 at 6am & 2 grains of NDT at midnight.I am also taking LDN.Rather than have a CAT scan of my head,I have gone gluten free & am reducing dairy right down(dairy has always produced sinus symptoms if I eat too much)I believe I need to be dairy free.

    I now believe my sinus episodes are an inflammatory condition causing pressure on my brain ,hence going GF,reducing dairy with the aim of eliminating it & taking  LDN.

    I believe my body was starved of T3 when I started it,due to conversion issues,hence my extreme reactions.

    I am still working my way to finding the right doses & medication for me.

  • Thank you shaws.  & you too Naomi8 , & good luck with finding your optimum treatment x

  • Hi Naomi8, your sinus issues sound like mine - albeit mine were around before taking T3.

    Can i ask how you're feeling a year on from the above post?

    I'm hypothyroid and have ME/ CFS (chronic sinus pain just one of the symptoms of my face being on fire!).

    As well as being on 75mcg Levothryoxine I'm taking 6.25mcg T3 as Tiromel. The improvement since adding T3 is amazing!

    I've just started taking LDN, so would be interested in knowing your experiences with that.

    How have your doses of your thyroid meds changed with using LDN, and have you found LDN helps?

    Thanks for your time,

    Abi.

    PS: Amethyst1969 How are YOU now?

You may also like...